Chronic Analgesic (NSAID induced) SJS: A Case Report

Authors

  • Dave Riya
  • Rajinder Sharma
  • Kuber Sharma
  • Lakshya Yadav

DOI:

https://doi.org/10.37506/ijocm.v10i1.3202

Keywords:

Adverse drug reaction, paracetamol, Stevens-Johnson syndrome

Abstract

In the contemporary era, use of drugs is the dominant paradigm of health care. The most quotidian
drug used for fever and pain is paracetamol. Although adverse reactions to paracetamol in India are
rare, at times they can cause life-threatening situations. Stevens-Johnson syndrome (SJS) is one such
potentially lethal adverse drug reaction. The most reported cases of analgesic-induced SJS were due
to oxicams or propionic acid derivatives. There are very few detailed reports of SJS due to the use
of paracetamol. We report a case of SJS, which occurred due to the use of paracetamol. The clinical
features of this condition and multidisciplinary management of the patient are described in brief.

Author Biographies

Dave Riya

Resident, Department of General Medicine , SGT Medical College, Gurugram

Rajinder Sharma

Resident, Department of General Medicine , SGT Medical College, Gurugram

Kuber Sharma

Resident, Department of General Medicine , SGT Medical College, Gurugram

Lakshya Yadav

Resident, Department of General Medicine , SGT Medical College, Gurugram

Downloads

Published

2022-01-04